Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Blacksburg, VA

July 15, 20255 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 15, 2025, 12:02 AM EDT for 5 counties in Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2025, 12:02 AM EDT (04:02 UTC)
Expired
Jul 15, 2025, 6:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 12:02 AM EDTFLASH FLOOD2 Nne Timberlake, VATimberlake Road is flooded with up to three feet of water flowing over the road near the intersection with Greenview Drive.
Jul 15, 12:10 AM EDTFLASH FLOOD2 Sw Lynchburg City, VAWythe Road was flooded near the intersection with Sommers Street. The water rose high enough to completely submerge a parked car at one point.
Jul 15, 2:00 AM EDTFLASH FLOOD3 Nne Hixburg, VAA bridge going over Fish Pond Creek on Coleman Mountain Road was totally washed out. The creek has no usable crossing at this location.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WGUS51 KRNK 150402
FFWRNK
VAC009-011-019-031-680-151000-
/O.NEW.KRNK.FF.W.0045.250715T0402Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1202 AM EDT Tue Jul 15 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southern Amherst County in central Virginia...
  Appomattox County in central Virginia...
  Northern Campbell County in central Virginia...
  The City of Lynchburg in central Virginia...
  Northeastern Bedford County in south central Virginia...

* Until 600 AM EDT.

* At 1202 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts up to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lynchburg...                       Amherst...
  Appomattox...                      Concord...
  Rustburg...                        Forest...
  Evington...

This includes the following streams and drainages...
  Allens Creek, Bear Branch, Big Otter River, Bent Creek, Appomattox 
  River and Abbott Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3749 7945 3762 7894 3754 7890 3755 7888
      3754 7883 3755 7882 3746 7870 3743 7868
      3742 7864 3738 7863 3740 7859 3735 7860
      3729 7865 3730 7894 3721 7930 3728 7948

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

BMG
3 follow-up statements
717 
WGUS71 KRNK 150534
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
134 AM EDT Tue Jul 15 2025

VAC009-019-680-150544-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Bedford VA-City of Lynchburg VA-
134 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN AMHERST AND 
NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 400 AM EDT for portions of 
central and south central Virginia.

&&

LAT...LON 3723 7934 3736 7926 3733 7921 3739 7906
      3742 7907 3743 7902 3750 7894 3750 7892
      3755 7886 3755 7882 3743 7868 3742 7864
      3738 7863 3740 7859 3735 7860 3729 7865
      3730 7894 3721 7930

$$

VAC011-031-151000-
/O.CON.KRNK.FF.W.0045.000000T0000Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
134 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS 
MORNING FOR APPOMATTOX AND NORTHERN CAMPBELL COUNTIES...

At 134 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lynchburg...                       Appomattox...
Concord...                         Bent Creek...
Rustburg...                        Forest...
Evington...

This includes the following streams and drainages...
  Bowler Creek, Blackfoot Creek, Bear Branch, Big Otter River, Bent 
  Creek, Appomattox River, Abbott Branch and Buffalo Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3723 7934 3736 7926 3733 7921 3739 7906
      3742 7907 3743 7902 3750 7894 3750 7892
      3755 7886 3755 7882 3743 7868 3742 7864
      3738 7863 3740 7859 3735 7860 3729 7865
      3730 7894 3721 7930

FLASH FLOOD...RADAR INDICATED

$$

BMG
563 
WGUS71 KRNK 150732
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
332 AM EDT Tue Jul 15 2025

VAC031-150742-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell VA-
332 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN CAMPBELL COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 400 AM EDT for portions of 
central and south central Virginia.

&&

LAT...LON 3742 7872 3743 7868 3742 7867 3742 7866
      3742 7865 3742 7864 3741 7864 3740 7864
      3739 7864 3739 7863 3738 7863 3740 7859
      3735 7860 3732 7865 3733 7878 3734 7881
      3735 7882 3737 7881

$$

VAC011-151000-
/O.CON.KRNK.FF.W.0045.000000T0000Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-
332 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS 
MORNING FOR EAST CENTRAL APPOMATTOX COUNTY...

At 332 AM EDT, Heavy rain has fallen across the warned area. Between 
2 and 5 inches of rain have fallen just east of Appomattox. No 
additional rainfall is expected, but a significant rise is expected 
along the Appomattox River east of Appomattox. Flash flooding may be 
occurring along the river and its tributaries.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, highways,
         low water crossings near the Appomattox River.

Some locations that will experience flash flooding include...
Rural parts of Appomattox County near Hixburg.


This includes the following streams and drainages...
  Cemetery Creek, Sanders Creek, Poorhouse Creek, South Fork 
  Appomattox River, North Holiday Creek, Bear Branch, Appomattox 
  River, Bowler Creek and Caldwells Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3742 7872 3743 7868 3742 7867 3742 7866
      3742 7865 3742 7864 3741 7864 3740 7864
      3739 7864 3739 7863 3738 7863 3740 7859
      3735 7860 3732 7865 3733 7878 3734 7881
      3735 7882 3737 7881

FLASH FLOOD...RADAR INDICATED

$$

11
449 
WGUS71 KRNK 150956
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
556 AM EDT Tue Jul 15 2025

VAC011-151006-
/O.EXP.KRNK.FF.W.0045.000000T0000Z-250715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-
556 AM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING 
FOR EAST CENTRAL APPOMATTOX COUNTY...

Flood waters have receded, so flooding is no longer expected to pose 
a threat. Please continue to heed any remaining road closures.

&&

LAT...LON 3742 7872 3743 7868 3742 7867 3742 7866
      3742 7865 3742 7864 3741 7864 3740 7864
      3739 7864 3739 7863 3738 7863 3740 7859
      3735 7860 3732 7865 3733 7878 3734 7881
      3735 7882 3737 7881

$$

PW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:03 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 8:03 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
803 PM EDT Mon Jul 14 2025

.SYNOPSIS...
A warm and humid weather pattern will continue throughout
this week with daily chances of afternoon showers and
thunderstorms. Tuesday and Wednesday could feature the
highest chance of storms due to a frontal boundary passing
to the north.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 750 PM EDT Monday...

Key Messages:

1) Scattered showers and thunderstorms with potential for severe
storms and hydrological issues this afternoon.

2) A Flood Watch remains in effect across parts of the Virginia
Piedmont due to a slight risk of excessive rainfall.

Scattered strong storms have been over the area through the
afternoon, and will continue for another few hours. Some high
res guidance has this convection morphing into more of a linear
structure as it moves into the Southside and eastern VA later
tonight, but thinking overall activity will wane as the evening
progresses, and daytime heating and instability is lost. The
storms are very efficient rain producers, and so heavy rain is
expected with most of the storms. Training of cells over the
same location will increase the risk of flash flooding,
especially given rainfall rates as high as 3" to 4" per hour.
Although flash flooding is the primary threat, strong winds will
also accompany these storms, and could down trees and
powerlines.

Previous discussion below...

As of 200 PM EDT Monday...

A weak shortwave is moving into the forecast area early this
afternoon, meanwhile a frontal boundary is moving into the OH
River Valley to our north. These features together with ample
humidity and high temperatures priming the atmosphere will lead
to scattered showers and thunderstorms across the area. DCAPEs
of 600-700 J/kg, and SBCAPE of 2500-2500 J/kg are rather
impressive, but we are lacking almost any meaningful shear, and
lapse rates are poor. This rather pulsey environment lends
itself to mostly single cellular development and wind damage as
the main threat. The upper support of the shortwave could allow
a few cells to become more organized and form a multicellular
structure. In addition, the abnormally high PWATs approaching
2" are quite juicy, and most cells will generate high rainfall
rates. With saturated soil moistures from a lot of recent rain,
these storms could cause localized and urban flooding. A Flood
Watch has been issued for most of the VA Piedmont and Southside
for this afternoon through tonight.

Tuesday will be similar, as the frontal boundary stalls to our
north, but we remain well situated in a warm and moist sector.
Severe potential is lower for Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 1215 PM EDT Monday...

Key Message:

1) Daily shower and storm chances continue.

Largely a persistence forecast as the soupy high PWAT airmass
continues to dominate the region with little to no change. Aside
from perhaps weak perturbations in the broad SW flow aloft, there
isn't much to hone in on as far as larger scale forcing so the
diurnal daytime heating and orographic components look to be the
main triggers for convective initiation then other development
enhanced by outflow boundaries. Locally strong to damaging gusting
winds from hydrometeor loaded downdrafts and flash flooding continue
to be the main threats with development.

Max temps at near to above normal values and low temps above norms
given the ample moisture in place.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1225 PM EDT Monday...

Key Message:

1) Like the short term, daily shower and storm chances continue.

About the only change to the regime may be a bit more of a
transition to zonal flow aloft as the high off the SE coast
retrogrades westward. This does not look to alter the amply moist
and conditionally unstable airmass in place so expecting the daily
dosage of scattered to numerous showers and storms to continue.
Again, there could be the dual threat of strong to damaging winds
from wet microbursts and locally high rainfall rates leading to
flash flooding.

Max temps at near to above normal values and low temps above norms
given the ample moisture in place.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 800 PM EDT Monday...

Scattered showers and thunderstorms have been over the forecast
area for much of the afternoon and evening, and will continue
for a few more hours, tapering off between 02Z and 04Z. These
storms are producing very heavy rain, which can quickly reduce
visibilities. Ceilings are VFR, but will also lower in the
vicinity of thunderstorms and fog. Winds are generally from the
southeast to south east of the Blue Ridge, and more southwest to
westerly in the west, up to 10 knots. However, near any
thunderstorms, winds will become gusty and erratic. These
storms are also producing a lot of lightning, which poses an
additional hazard.

With ample moisture in the atmosphere, expect patchy fog to
develop during the overnight and early morning hours, especially
in areas that received rain this afternoon. Have included fog at
all terminals, with the exception being KROA, as confidence is
lower in fog formation there. Some fog could be dense, possibly
decreasing visibilities to 1SM or lower. Fog will start to
dissipate after 13Z or so for most areas tomorrow morning.

For Tuesday, the forecast looks to be very similar to today,
with scattered showers and thunderstorms developing after about
18Z or so, first along the Blue Ridge, and then expanding in
coverage.

Overall forecast confidence is high, but low in specific
locations of thunderstorm development through Tuesday afternoon.

.EXTENDED AVIATION OUTLOOK...

The overall pattern remains stagnant for the remainder of this
week with a warm and humid air mass providing daily chances of
afternoon showers and thunderstorms and an overnight potential
for patchy fog. Coverage of the convection may be highest during
Tuesday and Wednesday as a frontal boundary passes to the
north. Therefore, conditions will likely remain VFR for most of
this week with the exceptions being the aforementioned afternoon
storms and overnight fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ024-034-035-
     044>047-058-059.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...AS/VFJ
SHORT TERM...AB
LONG TERM...AB
AVIATION...AS/PW
Hazardous weather outlook, Jul 14, 1:59 PM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
159 PM EDT Mon Jul 14 2025

VAZ024-034-035-044>047-058-059-151800-
Rockbridge-Bedford-Amherst-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
159 PM EDT Mon Jul 14 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A marginal risk of severe weather also exists for this afternoon and
evening with damaging winds as the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A slight risk of excessive rainfall exists on Tuesday that could
lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ022-023-032-033-043-151800-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt-
Patrick-Franklin-Henry-
159 PM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

A marginal risk of severe weather exists for this afternoon and
evening with damaging winds as the primary threat. In addition, a
marginal risk of excessive rainfall exists for this afternoon and
evening that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A slight risk of excessive rainfall exists on Tuesday that could
lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-151800-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
159 PM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

A marginal risk of excessive rainfall exists for this afternoon and
evening that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A slight risk of excessive rainfall exists on Tuesday that could
lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 14, 9:58 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
958 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Tstm Wnd Dmg     2 WNW Sydnorsville      36.88N 79.87W
07/14/2025                   Franklin           VA   911 Call Center

            Tree downed by thunderstorm winds on the
            southbound side and blocking the entire lane
            of Virgil H Goode Highway., one mile north
            of Fishburn Mountain Road.

&&

as
Local storm report, Jul 14, 10:09 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1009 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Tstm Wnd Dmg     4 WSW Sontag            36.92N 79.87W
07/14/2025                   Franklin           VA   911 Call Center

            Tree down covering part of road near the
            intersection of Windy Ridge Rd and Virgil H
            Goode Hwy.

&&

CDG
Local storm report, Jul 14, 10:28 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1028 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     Lightning        6 SE Burnt Chimney      37.04N 79.74W
07/14/2025                   Franklin           VA   911 Call Center

            Lightning struck a house in the 4500 block
            of Webster Road. Smoke was reported coming
            from the house.

&&
Local storm report, Jul 14, 11:08 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1108 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     Lightning        1 SW Cave Spring        37.22N 80.02W
07/14/2025                   Roanoke            VA   Fire Dept/Rescue

            Lightning struck a house in the 4500 block
            of Rosecrest Road in Roanoke County causing
            the house to catch fire. Damage to the house
            was confined to the kitchen area.

&&
Local storm report, Jul 14, 11:12 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1112 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     Tstm Wnd Dmg     Mountain Valley         36.78N 79.70W
07/14/2025                   Henry              VA   911 Call Center

            One tree down at OLD EANES STORE LOOP.

&&
Local storm report, Jul 14, 11:35 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1135 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     Tstm Wnd Dmg     1 WSW Mountain Valley   36.78N 79.71W
07/14/2025                   Henry              VA   911 Call Center

            Tree down at the intersection of Chatham
            Road and Mountain Valley Road.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:03 PM EDTSpecial Weather StatementRNKPittsylvania27 min
Jul 14, 9:38 PM EDTSpecial Weather StatementRNKFranklin37 min
Jul 14, 9:43 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania62 min
Jul 14, 10:15 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania47 min
Jul 14, 11:48 PM EDTAreal Flood AdvisoryRNKBedford, Campbell, City of Lynchburg107 min
Jul 15, 4:07 AM EDTFlood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 15 more20 hr
Jul 15, 12:45 PM EDTSpecial Weather StatementRNKCity of Roanoke30 min
Jul 15, 1:00 PM EDTAreal Flood AdvisoryRNKCity of Roanoke2 hr
Jul 15, 3:07 PM EDTSpecial Weather StatementRNKHenry23 min
Jul 15, 3:44 PM EDTSpecial Weather StatementRNKMontgomery31 min
Jul 15, 4:14 PM EDTSpecial Weather StatementRNKCharlotte31 min
Jul 15, 4:45 PM EDTSpecial Weather StatementRNKCharlotte30 min
Jul 15, 4:51 PM EDTAreal Flood AdvisoryRNKAmherst, Campbell, City of Lynchburg3 hr
Jul 15, 4:52 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem23 min
Jul 15, 5:12 PM EDTSpecial Weather StatementRNKCarroll33 min
Jul 15, 5:18 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem27 min
Jul 15, 5:40 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem99 min
Jul 15, 5:46 PM EDTSpecial Weather StatementRNKCity of Roanoke29 min
Jul 15, 5:54 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg36 min
Jul 15, 6:15 PM EDTSpecial Weather StatementRNKBedford45 min
Jul 15, 6:29 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg3 hr
Jul 15, 6:32 PM EDTSpecial Weather StatementRNKCampbell43 min
Jul 15, 7:00 PM EDTFlash Flood WarningRNKAppomattox3 hr
Jul 15, 7:10 PM EDTSpecial Weather StatementRNKBedford35 min
Jul 15, 7:42 PM EDTSpecial Weather StatementRNKGiles33 min
Jul 15, 7:46 PM EDTSpecial Weather StatementRNKBedford44 min
Jul 15, 7:59 PM EDTAreal Flood AdvisoryRNKFranklin3 hr

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.